Alert archive / Minnesota / River Flood Warnings in 2011

River Flood Warning 23, NWS La Crosse, WI

March 23, 2011Mower County, Minnesota

NWS La Crosse, WI issued this river flood warning at Mar 23, 2011, 7:43 AM CDT for Mower County, Minnesota. It took effect at Mar 23, 2011, 4:25 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 7:43 AM CDT (12:43 UTC)
In effect from
Mar 23, 2011, 4:25 PM CDT
Expired
Mar 23, 2011, 8:12 PM CDT
In force
4 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Mower County, MN

The radar

The La Crosse radar (KARX), 126 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River at Austin (ASTM5).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WGUS43 KARX 231243
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
743 AM CDT WED MAR 23 2011

HEAVY RAINFALL YESTERDAY AND OVERNIGHT...COMBINED WITH RUNOFF
FROM MELTING SNOW...IS RESULTING IN RAPID RISES ALONG THE CEDAR
RIVER IN THE AUSTIN AREA. IT NOW APPEARS THE RIVER WILL RISE
ABOVE FLOOD STAGE...AND A FLOOD WARNING HAS BEEN ISSUED. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC099-240043-
/O.NEW.KARX.FL.W.0023.110323T2308Z-110325T0234Z/
/ASTM5.1.RS.110323T2308Z.110324T0600Z.110324T0834Z.NO/
743 AM CDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CEDAR RIVER AT AUSTIN.
* FROM THIS EVENING TO THURSDAY EVENING.
* AT 7:00 AM WEDNESDAY THE STAGE WAS 13.7 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO BETWEEN 15 AND NEAR 15.5 FEET BY THURSDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 15.0 FEET...THE CITY OF AUSTIN TAKES SPECIFIC ACTIONS TO
  WARN PEOPLE AND BUSINESSES. 

$$
3 follow-up statements
761 
WGUS83 KARX 231440
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
940 AM CDT WED MAR 23 2011

HEAVY RAINFALL YESTERDAY AND OVERNIGHT...COMBINED WITH RUNOFF
FROM MELTING SNOW...IS RESULTING IN HIGH WATER ALONG THE CEDAR
RIVER AND ITS TRIBUTARIES. 

THE LATEST RIVER FORECASTS ARE PROVIDED BELOW...AND TAKE INTO
ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC099-240239-
/O.EXT.KARX.FL.W.0003.000000T0000Z-110325T1912Z/
/TRCM5.2.RS.110320T1922Z.110323T1800Z.110325T0112Z.NO/
940 AM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE TURTLE CREEK NEAR AUSTIN.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.0 FEET TODAY.
* IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN 
  AUSTIN. 

$$

MNC099-240240-
/O.EXT.KARX.FL.W.0014.000000T0000Z-110324T2159Z/
/LANM5.1.RS.110323T1354Z.110323T1800Z.110324T0359Z.NO/
940 AM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT LANSING.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...CONTINUE TO RISE TO A CREST NEAR 18.2 FEET TODAY.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 18.0 FEET...MINOR LOWLAND FLOODING BEGINS.

$$

MNC099-240239-
/O.EXT.KARX.FL.W.0023.110323T2125Z-110325T0500Z/
/ASTM5.1.RS.110323T2125Z.110324T0600Z.110324T1100Z.NO/
940 AM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT AUSTIN.
* FROM THIS AFTERNOON TO LATE THURSDAY NIGHT.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 14.1 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
  RISE TO A CREST NEAR 15.5 FEET BY THURSDAY MORNING. 
* IMPACT...AT 15.0 FEET...THE CITY OF AUSTIN TAKES SPECIFIC ACTIONS TO
  WARN PEOPLE AND BUSINESSES. 

$$

IAC067-131-240239-
/O.EXT.KARX.FL.W.0012.000000T0000Z-110326T1800Z/
/CCYI4.1.RS.110321T2300Z.110325T0000Z.110326T0000Z.NO/
940 AM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CHARLES CITY.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15 FEET BY 
  THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY 
  EVENING.
* IMPACT...AT 15.0 FEET...EVACUATION OPERATIONS BEGIN. LELAND AVENUE 
  FLOODS AND FLOODING ON PARK DRIVE IS LIKELY. 

$$
260 
WGUS83 KARX 232156
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
456 PM CDT WED MAR 23 2011

.HEAVY RAINFALL YESTERDAY AND OVERNIGHT...COMBINED WITH RUNOFF
FROM MELTING SNOW...IS RESULTING IN HIGH WATER ALONG THE BLACK 
RIVER...CEDAR RIVER....TURTLE CREEK...KICKAPOO RIVER...TREMPEALEAU 
RIVER...TURKEY RIVER...UPPER IOWA RIVER AND ZUMBRO RIVER.

THE LATEST RIVER FORECASTS ARE PROVIDED BELOW...AND TAKE INTO 
ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC053-240956-
/O.CON.KARX.FL.W.0010.000000T0000Z-110325T1647Z/
/BRFW3.1.RS.110321T0410Z.110324T0600Z.110324T2247Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 46.6 FEET. 
* FLOOD STAGE IS 47.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 48.4 FEET 
  THURSDAY MORNING. 
* IMPACT...AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD 
  INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY 
  LINE.

$$

WIC063-121-240955-
/O.CON.KARX.FL.W.0011.000000T0000Z-110327T2000Z/
/GALW3.2.RS.110323T0635Z.110324T1200Z.110327T0200Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* AT  4:30 PM WEDNESDAY THE STAGE WAS 12.8 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.4 FEET  
  THURSDAY MORNING. 
* IMPACT...AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND 
  AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF
  THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

$$

MNC099-240955-
/O.EXT.KARX.FL.W.0023.000000T0000Z-110325T0300Z/
/ASTM5.1.RS.110323T1900Z.110324T0000Z.110324T0900Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT AUSTIN.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.7 FEET THIS
  EVENING. 
* IMPACT...AT 15.0 FEET...THE CITY OF AUSTIN TAKES SPECIFIC ACTIONS TO
  WARN PEOPLE AND BUSINESSES. 

$$

IAC067-131-240955-
/O.EXT.KARX.FL.W.0012.000000T0000Z-110326T1520Z/
/CCYI4.2.RS.110321T2300Z.110324T1200Z.110325T2120Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CHARLES CITY.
* AT  4:15 PM WEDNESDAY THE STAGE WAS 14.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.4 FEET  
  THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY.
* IMPACT...AT 15.0 FEET...EVACUATION OPERATIONS BEGIN. LELAND AVENUE 
  FLOODS AND FLOODING ON PARK DRIVE IS LIKELY. 

$$

MNC099-240955-
/O.EXT.KARX.FL.W.0003.000000T0000Z-110325T0936Z/
/TRCM5.1.RS.110320T1922Z.110323T1815Z.110324T1536Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE TURTLE CREEK NEAR AUSTIN.
* AT  3:30 PM WEDNESDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD 
  STAGE THURSDAY MORNING.
* IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN 
  AUSTIN. 

$$

WIC103-123-240955-
/O.CON.KARX.FL.W.0005.000000T0000Z-110325T2300Z/
/VIOW3.1.RS.110323T1933Z.110324T0600Z.110324T2300Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT VIOLA.
* AT  3:16 PM WEDNESDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.1 FEET  
  THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  EVENING.
* IMPACT...AT 15.0 FEET...BANKER PARK AND CAMPGROUND IN VIOLA 
  EXPERIENCES SIGNIFICANT FLOODING.

$$

WIC023-123-240955-
/O.CON.KARX.FL.W.0006.000000T0000Z-110326T0742Z/
/REAW3.1.RS.000000T0000Z.110324T1200Z.110325T1342Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT READSTOWN.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET  
  THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.
* IMPACT...AT 12.0 FEET...THE PARK ALONG THE RIVER EXPERIENCES 
  SIGNIFICANT FLOODING. 

$$

WIC023-123-240955-
/O.CON.KARX.FL.W.0007.000000T0000Z-110327T0000Z/
/SOGW3.1.RS.110323T2047Z.110324T1800Z.110326T0000Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT SOLDIERS GROVE.
* AT 12:45 PM WEDNESDAY THE STAGE WAS 12.8 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 13.7 FEET THURSDAY. 
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING.
* IMPACT...AT 13.0 FEET...FLOODING OF LOWLAND SWAMPS AND FARMLAND NEAR
  THE RIVER OCCURS. 

$$

WIC023-240955-
/O.CON.KARX.FL.W.0004.000000T0000Z-110328T1200Z/
/GMIW3.1.RS.110323T2235Z.110325T1800Z.110327T1200Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT GAYS MILLS.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 14.3 FEET FRIDAY. 
* IMPACT...AT 13.0 FEET...WATER BEGINS TO COVER ROADS NEAR THE 
  RIVER...INCLUDING SAND HILL ROAD NEAR BELL CENTER. MINOR FLOODING 
  OCCURS IN AREAS ADJACENT TO THE RIVER...INCLUDING ROBB PARK IN GAYS
  MILLS. 

$$

WIC023-240955-
/O.CON.KARX.FL.W.0008.000000T0000Z-110328T2230Z/
/STEW3.1.RS.110323T2000Z.110326T1200Z.110328T0430Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT STEUBEN.
* AT  3:00 PM WEDNESDAY THE STAGE WAS 12.0 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.8 FEET 
  SATURDAY MORNING. 
* IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND 
  RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$

WIC011-121-240955-
/O.CON.KARX.FL.W.0002.000000T0000Z-110328T1200Z/
/DDGW3.2.RS.110321T1436Z.110326T0000Z.110327T1800Z.NR/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE TREMPEALEAU RIVER AT DODGE.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET 
  FRIDAY EVENING. 
* IMPACT...AT 11.0 FEET...THE RAILROAD BRIDGE ABOUT THREE QUARTERS OF 
  A MILE UPSTREAM FROM THE GAGE CAN RESTRICT THE FLOW. 

$$

IAC043-240955-
/O.CON.KARX.FL.W.0013.000000T0000Z-110324T2100Z/
/EKDI4.1.RS.110323T1303Z.110323T1615Z.110324T0300Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT ELKADER.
* AT  3:45 PM WEDNESDAY THE STAGE WAS 12.0 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.1 FEET THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE 
  RIVER. 

$$

IAC005-240955-
/O.CON.KARX.FL.W.0009.000000T0000Z-110326T0600Z/
/DCHI4.1.RS.110321T1432Z.110324T0600Z.110325T1200Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE UPPER IOWA RIVER AT DORCHESTER HWY 76.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 14.3 FEET THURSDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 14.0 FEET...LOWLAND AGRICULTURAL AREAS BEGIN TO FLOOD.

$$

MNC157-240955-
/O.EXT.KARX.FL.W.0015.110323T2241Z-110325T1536Z/
/ZUMM5.1.RS.110323T2241Z.110324T0600Z.110324T2136Z.NO/
456 PM CDT WED MAR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE ZUMBRO RIVER AT ZUMBRO FALLS.
* UNTIL FRIDAY MORNING.
* AT  4:30 PM WEDNESDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 18.5 FEET THURSDAY MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY.
* IMPACT...AT 18.0 FEET...MINOR FLOODING BEGINS. 

$$
364 
WGUS83 KARX 240112
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
812 PM CDT WED MAR 23 2011

.THE BLACK RIVER NEAR GALESVILLE...CEDAR RIVER AT LANSING AND 
AUSTIN HAVE FALLEN BELOW FLOOD STAGE. THEREFORE...THE FLOOD 
WARNING HAS BEEN CANCELLED AT THESE LOCATIONS.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC053-240142-
/O.CAN.KARX.FL.W.0010.000000T0000Z-110325T1647Z/
/BRFW3.1.RS.110321T0410Z.110323T0000Z.110323T1532Z.NO/
812 PM CDT WED MAR 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 46.2 FEET. 
* FLOOD STAGE IS 47.0 FEET.
* FELL BELOW FLOOD STAGE AT 10:32 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND DROP BELOW 
  43 FEET FRIDAY. 


$$

MNC099-240142-
/O.CAN.KARX.FL.W.0014.000000T0000Z-110324T2159Z/
/LANM5.1.RS.110323T1412Z.110323T1445Z.110323T1455Z.NO/
812 PM CDT WED MAR 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CEDAR RIVER AT LANSING.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* FELL BELOW FLOOD STAGE AT  9:55 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL AND 
  REMAIN HIGH THROUGH THE WEEKEND.


$$

MNC099-240142-
/O.CAN.KARX.FL.W.0023.000000T0000Z-110325T0300Z/
/ASTM5.1.RS.110323T1900Z.110323T2100Z.110323T2100Z.NO/
812 PM CDT WED MAR 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CEDAR RIVER AT AUSTIN.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT  4:00 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND DROP BELOW 
  12 FEET THURSDAY EVENING MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 23, 3:40 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Mar 23, 3:40 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
340 AM CDT WED MAR 23 2011

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

LINGERING EFFECTS OF VERY DYNAMIC STORM SYSTEM TODAY WILL BE THE
MAIN CONCERN. SECONDARY CONCERN IS DOWN TREND IN TEMPERATURES THROUGH
THE REMAINDER OF THE PERIOD.

SURFACE MAP AT 3 AM THIS MORNING HAS DEEP LOW PRESSURE //996MB//
OVER SOUTHEAST IA. QUITE AN ACTIVE EVENING/OVERNIGHT WITH
THUNDERSTORMS ROLLING THROUGH ALONG WITH HAIL/SLEET...AND HEAVY SNOW
ACROSS NORTHERN WI. CALLS TO TAYLOR COUNTY REVEALED 12 INCHES NEAR
CHELSEA AND 5-6 INCHES ACROSS NORTHERN CLARK COUNTY. CURRENT RADAR
MOSAIC/IR AND WATER VAPOR SATELLITE IMAGERY SHOWING A HUGE DRY SLOT
HAS PENETRATED NORTHEAST INTO THE AREA WITH THE HEAVIEST
PRECIPITATION SHIFTED NORTH AND EAST OF THE AREA.
MEANWHILE...MID-LEVEL LOW AND ASSOCIATED DEFORMATION SNOW WAS MOVING
SOUTHEAST TOWARD THE AREA FROM THE DAKOTAS/MN. THIS WILL HAVE AN
AFFECT ON OUR WEATHER FOR TODAY.

23.00Z NCEP DETERMINISTIC SUITE ALONG WITH LATEST SREF/WRF MODELS
SHOWING PRETTY GOOD AGREEMENT THROUGH THE SHORT TERM.

FOR TODAY...WILL BE WATCHING THAT MID-LEVEL LOW CURRENTLY OVER SD
MOVE SOUTHEASTWARD ACROSS SOUTHERN MN/SOUTHWEST WI TODAY.
DEFORMATION SNOW NORTH OF THIS LOW EXPECTED TO SPREAD BACK INTO THE
AREA AS A RESULT. WITH INITIAL LACK OF ICE IN THE CLOUD COLUMN THIS
MORNING...HAVE LEFT A SLIGHT CHANCE FOR SOME FREEZING DRIZZLE FOR
AREA NORTHEAST OF I-94 WHERE TEMPERATURES ARE LINGERING IN THE UPPER
20S. LOOK FOR ADDITIONAL SNOW ACCUMULATION OF AROUND AN INCH ALONG
AND NORTH OF I-94...TO AS MUCH AS 4 INCHES ACROSS NORTHERN TAYLOR
COUNTY. AS A RESULT...WILL KEEP THE WINTER STORM WARNING/ADVISORY
HEADLINE GO AS IS THROUGH TODAY. FURTHER SOUTH...EXPECTING A LIGHT
RAIN/SNOW MIX WITH PERHAPS SOME MINOR LESS THAN AN INCH ACCUMULATION
ACROSS HIGHER TERRAIN AREAS. OTHERWISE...TEMPERATURES WILL NOT BUDGE
MUCH TODAY WITH HIGHS RANGING FROM NEAR 30 ACROSS THE NORTH TO NEAR
40 ACROSS THE FAR SOUTH.

THE MID-LEVEL LOW PULLS EAST OF THE AREA TONIGHT AS SURFACE HIGH
PRESSURE BUILDS SOUTH OUT OF CANADA. EXPECT OCCASIONAL VERY LIGHT
SNOW WITH TRACE ACCUMULATIONS THIS EVENING...THEN DRY THROUGH THE
OVERNIGHT. LOOKING AT LOW-LEVEL RH FIELDS...IT APPEARS THERE WILL BE
SOME PARTIAL CLEARING LATE. WITH THIS IN MIND AND NAM 925MB
TEMPERATURES DROPPING INTO THE -10 TO 12C RANGE OVERNIGHT...LOWS
EXPECTED TO BOTTOM OUT IN THE SINGLE DIGITS ABOVE ZERO ACROSS THE
NORTH AND IN THE TEENS ACROSS THE SOUTH.

SURFACE RIDGE OF HIGH PRESSURE DRIFTS ACROSS THE REGION ON THURSDAY
FOR A BOUT OF QUIET WEATHER. QUITE CHILLY ALOFT WITH WITH 925MB
TEMPERATURES STILL LINGERING AROUND -10C. DESPITE PARTLY
CLOUDY/MOSTLY SUNNY CONDITIONS...LOOK FOR HIGHS ONLY IN THE UPPER
20S TO MIDDLE 30S.

NEXT CHANCE OF PRECIPITATION LOOKS TO BE FRIDAY/FRIDAY NIGHT AS A
WEAK MID-LEVEL TROUGH DRIFTS EAST ACROSS THE PLAINS TOWARD THE AREA.
FORCING IS NOT OVERLY IMPRESSIVE WITH THIS FEATURE. AND WITH DRY AIR
OUTFLOW FROM HIGH PRESSURE OVER HUDSON BAY CANADA...HAVING DOUBTS
THAT ANY PRECIPITATION WILL MAKE IT INTO THE AREA. HAVE KEPT A VERY
SMALL CHANCE OF LIGHT RAIN/SNOW ACROSS THE SOUTH/SOUTHWEST PORTION OF
THE FORECAST AREA.

.LONG TERM...SATURDAY THROUGH TUESDAY

UPPER LEVEL TROUGH OVER EASTERN CANADA PUTS US IN A FEED OF
DRY/COOLER THAN NORMAL AIR...KEEPING US IN A CHILL THROUGH THE
EXTENDED PERIOD. HIGHS WILL GENERALLY BE IN THE UPPER 20S TO MID
30S...POSSIBLY WARMING INTO THE MID 30S/LOWER 40S BY TUESDAY.

&&

.AVIATION...

THE STRONG EARLY SPRING STORM SYSTEM WAS CENTERED OVER SOUTHEAST
IOWA EARLY THIS MORNING. DRIER AIR HAS WRAPPED AROUND THE LOW AND
CUT OFF THE PRECIPITATION AT BOTH TAF SITES. CEILING HAVE COME UP
SOME SINCE THE PRECIPITATION ENDED WITH BOTH SITES NOW AT MVFR. AS
THE SURFACE LOW WORKS EAST TODAY INTO ILLINOIS...THE FRONTOGENESIS
ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN WILL GRADUALLY SINK
SOUTH AS WILL THE UP GLIDE ON THE 290K ISENTROPIC SURFACE. THIS
SHOULD ALLOW SOME LIGHT PRECIPITATION TO RETURN DURING THE MORNING
FOR BOTH TAF SITES BUT THE CONCERN IS WHETHER THIS WILL BE LIGHT
SNOW OR POSSIBLY SOME FREEZING DRIZZLE. THE 23.00Z NAM BUFKIT
SOUNDINGS INDICATE THAT ICE MAY NOT BE PRESENT IN THE CLOUDS FOR
MUCH OF TODAY WHICH WOULD LEAD TO THE FREEZING DRIZZLE.
HOWEVER...SATELLITE AND SURFACE OBSERVATIONS SUGGEST THAT ICE IS
PRESENT UP STREAM OVER MINNESOTA WHERE SNOW IS FALLING. FOR
NOW...WILL KEEP THE PRECIPITATION TYPE AS SNOW AND PASS CONCERNS ON
TO THE DAY SHIFT FORECASTER. CEILINGS EXPECTED TO PREDOMINANTLY
REMAIN MVFR AT BOTH SITES INTO THIS EVENING. DRIER AIR WILL THEN
PUSH ACROSS FROM THE NORTH ALLOWING FOR A RAPID DISSIPATION OF THE
CLOUDS AND THE RETURN OF VFR CONDITIONS.

&&

.HYDROLOGY...

WITH HEAVIEST RAINFALL BEHIND US...AND LINGERING LIGHTER MOSTLY
FROZEN PRECIPITATION NOT EXPECTED TO TO ADD MUCH MORE RUNOFF
PROBLEMS TODAY...HAVE OPTED TO DROP THE FLOOD WATCH. NUMEROUS FLOOD
STATEMENTS AND WARNINGS IN PLACE. MEANWHILE...THE MISSISSIPPI RIVER
WILL CONTINUE RISING...REACHING FLOOD STAGE IN MOST AREAS TOWARDS
THIS WEEKEND. DRIER WEATHER ON TAP TOWARDS WEEKS END...HOPEFULLY
TRIBUTARIES WILL BE ON THE DOWN SWING. HOWEVER...MISSISSIPPI RIVER
WILL CONTINUE TO CLIMB.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
     WIZ034-WIZ043-WIZ044.

     WINTER STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR WIZ017-
     WIZ029.

MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...DAS
AVIATION..........04
HYDROLOGY.........DAS
Hazardous weather outlook, Mar 23, 5:50 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
550 AM CDT WED MAR 23 2011

WIZ017-029-241100-
CLARK-TAYLOR-
550 AM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE TO FALL ACROSS THE AREA THIS MORNING BEFORE
SLOWLY TAPERING OFF DURING THE AFTERNOON. ADDITIONAL ACCUMULATIONS
TODAY OF 1 TO 4 INCHES WILL BE POSSIBLE RAISING STORM TOTAL AMOUNTS
TO A RANGE OF 5 TO 15 INCHES. THE WINTER STORM WARNING REMAINS IN
EFFECT THROUGH TODAY.

THE HEAVY PRECIPITATION THAT HAS FALLEN ON TOP OF SATURATED
GROUNDS...WILL KEEP RIVER LEVELS ON THE RISE. STREAMS AND RIVERS
COULD REACH OR EXCEED FLOOD STAGE OVER THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING ALONG RIVERS AND STREAMS WILL REMAIN A CONCERN. THOSE WITH
RIVER INTERESTS SHOULD CONTINUE TO PAY CLOSE ATTENTION TO THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

PRECIPITATION REPORTS...INCLUDING SNOW ACCUMULATIONS...OR ANY HIGH
RIVER LEVELS WOULD BE APPRECIATED THE NEXT FEW DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ034-043-044-241100-
ADAMS-JACKSON-JUNEAU-
550 AM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MAINLY LIGHT SNOW WILL CONTINUE TO FALL ACROSS THE AREA THIS MORNING
BEFORE SLOWLY TAPERING OFF DURING THE AFTERNOON. THERE COULD ALSO BE
A PERIOD OF LIGHT FREEZING DRIZZLE THIS MORNING. ADDITIONAL
ACCUMULATIONS TODAY OF 1 TO 2 INCHES WILL BE POSSIBLE RAISING STORM
TOTAL AMOUNTS TO A RANGE OF 1 TO 4 INCHES. THE WINTER WEATHER
ADVISORY REMAINS IN EFFECT THROUGH TODAY.

THE HEAVY PRECIPITATION THAT HAS FALLEN ON TOP OF SATURATED
GROUNDS...WILL KEEP RIVER LEVELS ON THE RISE. STREAMS AND RIVERS
COULD REACH OR EXCEED FLOOD STAGE OVER THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING ALONG RIVERS AND STREAMS WILL REMAIN A CONCERN. THOSE WITH
RIVER INTERESTS SHOULD CONTINUE TO PAY CLOSE ATTENTION TO THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

PRECIPITATION REPORTS...INCLUDING SNOW ACCUMULATIONS...OR ANY HIGH
RIVER LEVELS WOULD BE APPRECIATED THE NEXT FEW DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-042-
053>055-061-241100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-
RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
550 AM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND WESTERN AND SOUTHWESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A MIXTURE OF LIGHT SNOW AND RAIN CAN BE EXPECTED ACROSS THE AREA
TODAY. THERE COULD ALSO BE A PERIOD OF LIGHT FREEZING DRIZZLE THIS
MORNING. ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR LESS.

THE HEAVY PRECIPITATION THAT HAS FALLEN ON TOP OF SATURATED
GROUNDS...WILL KEEP RIVER LEVELS ON THE RISE. STREAMS AND RIVERS
COULD REACH OR EXCEED FLOOD STAGE OVER THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING ALONG RIVERS AND STREAMS WILL REMAIN A CONCERN. THOSE WITH
RIVER INTERESTS SHOULD CONTINUE TO PAY CLOSE ATTENTION TO THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

PRECIPITATION REPORTS OR ANY HIGH RIVER LEVELS WOULD BE APPRECIATED
THE NEXT FEW DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04

In the hours before

Special weather statement, Mar 23, 5:27 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
527 AM CDT WED MAR 23 2011

MNZ087-088-095-096-WIZ041>044-053-055-231230-
OLMSTED-WINONA-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-
VERNON-RICHLAND-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...RICHLAND CENTER
527 AM CDT WED MAR 23 2011

...SOME FREEZING DRIZZLE WILL OCCUR THIS MORNING...

TEMPERATURES HAVE COOLED TO BELOW FREEZING ACROSS PARTS OF THE
AREA THIS MORNING...ESPECIALLY ON AREA RIDGE TOPS. THIS HAS LED TO
THE FORMATION OF SOME LIGHT FREEZING DRIZZLE. SOME MINOR ICE
ACCUMULATIONS WILL BE POSSIBLE...ESPECIALLY ON UNTREATED SURFACES.
PEOPLE HEADING OUT TO WORK OR SCHOOL THIS MORNING SHOULD BE
PREPARED FOR SOME SLIPPERY CONDITIONS.

04
Local storm report, Mar 23, 7:02 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
702 AM CDT WED MAR 23 2011

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     SNOW             FRIENDSHIP              43.96N 89.82W
03/23/2011  E1.2 INCH        ADAMS              WI   PUBLIC

0654 AM     SNOW             LONGWOOD                44.89N 90.60W
03/23/2011  E7.0 INCH        CLARK              WI   PUBLIC

0654 AM     SNOW             MEDFORD 4NW             45.16N 90.38W
03/23/2011  E8.5 INCH        TAYLOR             WI   CO-OP OBSERVER

&&
OBSERVATIONS ARE COLLECTED FROM A VARIETY OF SOURCES WITH VARYING
EQUIPMENT AND EXPOSURE.  NOT ALL DATA LISTED IS CONSIDERED OFFICIAL.

04
Special weather statement, Mar 23, 7:30 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
730 AM CDT WED MAR 23 2011

MNZ087-088-095-096-WIZ041>044-053-055-231430-
OLMSTED-WINONA-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-
VERNON-RICHLAND-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...RICHLAND CENTER
730 AM CDT WED MAR 23 2011

...SOME FREEZING DRIZZLE WILL OCCUR THIS MORNING...

WITH TEMPERATURES BELOW FREEZING THIS MORNING...SOME LIGHT
FREEZING DRIZZLE WILL BE FOUND ACROSS THE AREA. THIS WILL BE
ESPECIALLY TRUE ON AREA RIDGE TOPS. SOME MINOR ICE ACCUMULATIONS
WILL BE POSSIBLE...ESPECIALLY ON UNTREATED SURFACES. PEOPLE
HEADING OUT TO WORK OR SCHOOL THIS MORNING SHOULD BE PREPARED FOR
SOME SLIPPERY CONDITIONS.

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 10:18 AM CDTAreal Flood WarningARXFillmore, Houston, Olmsted, Wabasha, Winona7 hr

Nearby

River Flood Warnings in Minnesota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.